MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT,DRILL
Model Number 03.113.023
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the calibrated drill bit did not fit into the quick coupling of the drill.Surgical delay is unknown.Procedure outcome and patient status is unknown.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 2.5mm calibrated drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: additional data d10 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history lot, part: 03.113.023, lot: 2l73659, manufacturing site: bettlach, release to warehouse date: 11.Dec.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h4, h6: investigation summary - background: it was reported that on (b)(6) 2019, the calibrated drill bit did not fit into the quick coupling of the drill.Surgical delay is unknown.Procedure outcome and patient status is unknown.Manufacturing investigation summary: the manufacturing evaluation determined that the received condition of the device agreed with the complaint description and that a manufacturing deficiency was identified.Drill bit 03.113.023-us / lot 2l73659 / work order (b)(4) was not manufactured according to the specification indicated by the drawings.Additional investigations will be addressed.All features identified as relevant for the complaint condition were inspection.All other features identified as relevant to the complaint condition passed manufacturing inspection.H3, h4, h6: device evaluation: device interaction/functional: visual inspection: upon visual inspection, it was observed the 2.5mm calibrated drill bit 250mm/95mm had minimal to no surface wear, consistent with the age and usage of the device (< 1 year).Functional test: as the mating device for the drill bit was not returned, no functional test could be performed.As such, the complaint condition could not be replicated at west chester cq.Document/specification review: during the document/specification review the following drawings, reflecting the current and manufactured revision, were reviewed.Drill bit for quick coupling, and synthes quick coupling:.Review of the device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The complaint was confirmed as the coupling thickness at its flat was determined to be out of specification.Investigation conclusion: the complaint was confirmed as the coupling thickness at its flat was determined to be out of specification and the device will be forwarded to the manufacturer for further evaluation.During the investigation, a potential manufacturing issue was observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is required.The device will be forwarded to the manufacturer for further evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: investigation summary background: it was reported that on january 17, 2019, the calibrated drill bit did not fit into the quick coupling of the drill.Surgical delay is unknown.Procedure outcome and patient status is unknown.Manufacturing investigation summary: the manufacturing evaluation determined that the received condition of the device was not manufactured according to the specification indicated by the drawings.Additional investigations will be addressed.All features identified as relevant for the complaint condition were inspection.All other features identified as relevant to the complaint condition passed manufacturing inspection.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported during a tibia plateau procedure, the scrub technician could not insert the drill bit into the quick coupling of the drill.After a few minutes of trying, a new one was used.There was a surgical delay of a few minutes reported.The was no harm to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: a2, a3, b5, d4: lot number, d10.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.H11: corrected data: a1, b4/g4: alert date should be (b)(6) 2019 not (b)(6) 2019, e1, e2, e3, e4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM CALIBRATED DRILL BIT QC 250MM/95MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8312944
Report Number2939274-2019-56332
Device Sequence Number19363114
Product Code HTW
UDI-Device Identifier10886982072894
UDI-Public(01)10886982072894
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.113.023
Device Catalogue Number03.113.023
Device Lot Number2L73659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 01/19/2019
Supplement Date Received by Manufacturer02/15/2019
03/06/2019
03/25/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/04/2019
03/11/2019
03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.
Patient Age67 YR